MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number APB-2-3-3D-ES
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation the axium prime pusher was returned for analysis.There was no implant coil or instant detacher returned with the device.The actuator interface was loose on the coupler tube and still retained by the release wire.This is indicative that a mechanical detachment was attempted using an instant detacher.The break indicator was found intact, which is indicative that no manual detachment was attempted.No damages or irregularities were found with the pusher.The coin was found present and retracted away from the lumen stop; with the shield coil present and intact.An attempt to pull on the release wire caused the coin to retract easily without resistance.Based on the analysis performed, the customer report of ¿premature detach from non-detach¿ could not be confirmed.The pusher was returned with the implant coil already detached which is indicative of a potential premature detachment, however, it is not possible to confirm that the implant coil could not detach prior to this.Based on the returned device, there was evidence of mechanical detachment attempt using an instant detacher.Since the implant coil and instant detacher were not returned; any contribution of the implant coil and instant detacher to the premature detachment from non-detachment could not be determined.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Since the device was not returned, we are unable to perform further root cause analysis.All devices are 100% tested and all products are 100% inspected for damages and irregularities during manufacture.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that the axium coil failed to detach within the aneurysm.The device was retrieved without issue.Once the device was removed, the coil fell on the floor from within the sl10 microcatheter.A second instant detacher was not used.Manual detachment was not attempted.No patient injury occurred.The devices were prepared and used per the instructions for use (ifu).

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key9109657
Report Number2029214-2019-00950
Device Sequence Number3762179
Product Code KRD
UDI-Device Identifier00847536031883
UDI-Public00847536031883
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2022
Device Model NumberAPB-2-3-3D-ES
Device Lot NumberA851604
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/15/2019
Initial Date Received by Manufacturer 09/20/2019
Supplement Date Received by Manufacturer11/19/2019
Initial Report FDA Received Date09/24/2019
Supplement Report FDA Received Date12/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1